CaltechAUTHORS
  A Caltech Library Service

Asymptotic Behavior for a Coalescence Problem

Bruno, Oscar and Friedman, Avner and Reitich, Fernando (1993) Asymptotic Behavior for a Coalescence Problem. Transactions of the American Mathematical Society, 338 (1). pp. 133-158. ISSN 0002-9947. http://resolver.caltech.edu/CaltechAUTHORS:20120309-093931707

[img]
Preview
PDF - Published Version
See Usage Policy.

536Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120309-093931707

Abstract

Consider spherical particles of volume x having paint on a fraction y of their surface area. The particles are assumed to be homogeneously distributed at each time t, so that one can introduce the density number n (x, y, t). When collision between two particles occurs, the particles will coalesce if and only if they happen to touch each other, at impact, at points which do not belong to the painted portions of their surfaces. Introducing a dynamics for this model, we study the evolution of n (x, y, t) and, in particular, the asymptotic behavior of the mass x n (x, y, t) dx as t → ∞.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.2307/2154448DOIUNSPECIFIED
http://www.jstor.org/stable/2154448PublisherUNSPECIFIED
Additional Information:© 1993 American Mathematical Society. Received by the editors March 7, 1991. We would like to thank David Ross from Eastman Kodak for suggesting the problem studied in this paper and for several useful conversations. The first author is partially supported by ARO Contract DAAL-03-88-K-0110; the second author is partially supported by National Science Foundation Grant DMS-86-12880; the third author is supported by N.I.S.T. Grant No. DOC/60NANBOD1027.
Funders:
Funding AgencyGrant Number
Army Research Office (ARO)DAAL-03-88-K-0110
NSFDMS-86-12880
NISTDOC/60NANBOD1027
Subject Keywords:Particles, collision, coalescence, asymptotic behavior.
Classification Code:1991 MSC: Primary 35Q20, 35B40
Record Number:CaltechAUTHORS:20120309-093931707
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20120309-093931707
Official Citation:Asymptotic Behavior for a Coalescence Problem Oscar Bruno, Avner Friedman and Fernando Reitich Transactions of the American Mathematical Society , Vol. 338, No. 1 (Jul., 1993), pp. 133-158
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:29660
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:12 Mar 2012 15:42
Last Modified:26 Dec 2012 14:56

Repository Staff Only: item control page